Alert archive / Arizona / Red Flag Warnings in 2010
Red Flag Warning 13, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 22, 2010, 3:12 AM MST. It took effect at May 23, 2010, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2010, 3:12 AM MST (10:12 UTC)
- In effect from
- May 23, 2010, 12:00 PM MST
- Expired
- May 23, 2010, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
083 WWUS85 KTWC 221012 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 312 AM MST SAT MAY 22 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST TODAY FOR GREENLEE...GRAHAM...AND COCHISE COUNTIES DUE TO GUSTY WINDS... VERY LOW RELATIVE HUMIDITY...AND A HIGH TO VERY HIGH FIRE DANGER RATING... ...RED FLAG WARNING IN EFFECT FOR SUNDAY AFTERNOON AND EVENING FOR GREENLEE...GRAHAM...COCHISE...PIMA...SOUTHEAST PINAL..AND SANTA CRUZ COUNTIES DUE TO THE POTENTIAL FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND A HIGH TO VERY HIGH FIRE DANGER RATING... .A LOW PRESSURE SYSTEM WILL APPROACH THE REGION TODAY...AND THEN MOVE ACROSS NORTHERN ARIZONA ON SUNDAY BEFORE PUSHING EAST OF THE REGION BY EARLY MONDAY. WINDS WILL INCREASE NOTICEABLY AHEAD OF THIS SYSTEM TODAY AS HUMIDITIES REMAIN VERY LOW...PARTICULARLY TOWARD THE NEW MEXICO BORDER. BY SUNDAY...COOLER TEMPERATURES AND SLIGHTLY HIGHER HUMIDITIES ARE EXPECTED...BUT GUSTY WINDS WILL BE MORE WIDESPREAD AND STRONGER AS THE STORM MAKES ITS CLOSEST APPROACH ALONG THE ARIZONA-UTAH BORDER. AZZ146-148-222230- /O.UPG.KTWC.FW.A.0011.100523T1900Z-100524T0300Z/ /O.NEW.KTWC.FW.W.0013.100523T1900Z-100524T0300Z/ /O.CON.KTWC.FW.W.0012.100522T1900Z-100523T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 312 AM MST SAT MAY 22 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST TODAY. THE FIRE WEATHER WATCH FOR SUNDAY HAS BEEN UPGRADED TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MST. * AFFECTED AREA...THE WARNING TODAY IS FOR ALL OF FIRE WEATHER ZONE 146 /NORTHERN GREENLEE COUNTY/ AND EASTERN PORTIONS OF FIRE WEATHER ZONE 148 /GRAHAM...COCHISE AND SOUTHERN GREENLEE COUNTIES/. THE WARNING ON SUNDAY INCLUDES ALL OF FIRE WEATHER ZONE 146 /NORTHERN GREENLEE COUNTY/ AND ALL OF FIRE WEATHER ZONE 148 /GRAHAM...COCHISE...SANTA CRUZ... SOUTHERN GREENLEE... AND EASTERN PIMA COUNTIES/. * TIMING...WINDS WILL INCREASE LATE THIS MORNING AND CONTINUE INTO THE EVENING. THEY WILL DIMINISH SOMEWHAT TONIGHT...BUT WILL REMAIN GUSTY AT TIMES IN THE MOUNTAINS. STRONGER WINDS WILL BEGIN LATE SUNDAY MORNING AND CONTINUE INTO SUNDAY EVENING. * WINDS...EXPECT SUSTAINED 20-FOOT SOUTHWEST WINDS OF 15 TO 25 MPH TODAY WITH GUSTS OF 40 MPH...MOSTLY NEAR THE NEW MEXICO BORDER. EXPECT SUSTAINED 20-FOOT SOUTHWEST WINDS OF 20 TO 30 MPH ON SUNDAY WITH GUSTS OVER 50 MPH...ESPECIALLY NEAR HIGHER TERRAIN. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITIES OF 6 TO 15 PERCENT TODAY...WITH 8 TO 18 PERCENT ON SUNDAY. * IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ AZZ147-222230- /O.UPG.KTWC.FW.A.0011.100523T1900Z-100524T0300Z/ /O.NEW.KTWC.FW.W.0013.100523T1900Z-100524T0300Z/ ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- 312 AM MST SAT MAY 22 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...INCLUDES ALL OF FIRE WEATHER ZONE 147 /SOUTHEAST PINAL COUNTY AND THE WESTERN TWO-THIRDS OF PIMA COUNTY/. * TIMING...WINDS WILL INCREASE BY LATE MORNING ON SUNDAY...AND WILL BE STRONG AND GUSTY DURING THE AFTERNOON AND EARLY EVENING HOURS. * WINDS...SUSTAINED 20-FOOT WINDS OF 15 TO 25 MPH ARE EXPECTED WITH GUSTS OVER 40 MPH...PARTICULARLY NEAR HIGHER TERRAIN. * RELATIVE HUMIDITY...WILL RANGE FROM 10 TO 18 PERCENT. * IMPACTS...THE COMBINATION OF STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$
5 follow-up statements
743 WWUS85 KTWC 222123 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 223 PM MST SAT MAY 22 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST TODAY FOR GREENLEE...GRAHAM...AND COCHISE COUNTIES DUE TO GUSTY WINDS... VERY LOW RELATIVE HUMIDITY...AND A HIGH TO VERY HIGH FIRE DANGER RATING... ...RED FLAG WARNING IN EFFECT FOR SUNDAY AFTERNOON AND EVENING FOR GREENLEE...GRAHAM...COCHISE...PIMA...SOUTHEAST PINAL..AND SANTA CRUZ COUNTIES DUE TO THE POTENTIAL FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND A HIGH TO VERY HIGH FIRE DANGER RATING... AZZ146-148-231230- /O.CON.KTWC.FW.W.0012.000000T0000Z-100523T0300Z/ /O.CON.KTWC.FW.W.0013.100523T1900Z-100524T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 223 PM MST SAT MAY 22 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST SUNDAY. * AFFECTED AREA...THE WARNING TODAY IS FOR ALL OF FIRE WEATHER ZONE 146 /NORTHERN GREENLEE COUNTY/ AND EASTERN PORTIONS OF FIRE WEATHER ZONE 148 /GRAHAM...COCHISE AND SOUTHERN GREENLEE COUNTIES/. THE WARNING ON SUNDAY INCLUDES ALL OF FIRE WEATHER ZONE 146 /NORTHERN GREENLEE COUNTY/ AND ALL OF FIRE WEATHER ZONE 148 /GRAHAM...COCHISE...SANTA CRUZ... SOUTHERN GREENLEE...AND EASTERN PIMA COUNTIES/. * TIMING...GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY VALUES WILL CONTINUE THROUGH EARLY THIS EVENING. THEREAFTER...THE WIND WILL DIMINISH AND RELATIVE HUMIDITY WILL INCREASE ABOVE 15 PERCENT. STRONGER WINDS WILL BEGIN LATE SUNDAY MORNING AND CONTINUE INTO SUNDAY EVENING. * WINDS...EXPECT SUSTAINED 20-FOOT SOUTHWEST WINDS OF 15 TO 25 MPH TODAY WITH GUSTS OF 35 MPH...MOSTLY NEAR THE NEW MEXICO BORDER. EXPECT SUSTAINED 20-FOOT SOUTHWEST WINDS OF 20 TO 30 MPH ON SUNDAY WITH GUSTS OVER 40 MPH...ESPECIALLY NEAR HIGHER TERRAIN. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY OF 6 TO 15 PERCENT TODAY...WITH 8 TO 18 PERCENT ON SUNDAY. * IMPACTS...THE STRONG WIND AND LOW RELATIVE HUMIDITY WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ AZZ147-231230- /O.CON.KTWC.FW.W.0013.100523T1900Z-100524T0300Z/ ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- 223 PM MST SAT MAY 22 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST SUNDAY. * AFFECTED AREA...INCLUDES ALL OF FIRE WEATHER ZONE 147 /SOUTHEAST PINAL COUNTY AND THE WESTERN TWO-THIRDS OF PIMA COUNTY/. * TIMING...WINDS WILL INCREASE BY LATE MORNING ON SUNDAY...AND WILL BE STRONG AND GUSTY DURING THE AFTERNOON AND EARLY EVENING HOURS. * WINDS...SUSTAINED 20-FOOT WINDS OF 15 TO 25 MPH ARE EXPECTED WITH GUSTS OVER 40 MPH...PARTICULARLY NEAR HIGHER TERRAIN. * RELATIVE HUMIDITY...WILL RANGE FROM 9 TO 18 PERCENT. * IMPACTS...THE COMBINATION OF STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$
623 WWUS85 KTWC 230305 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 805 PM MST SAT MAY 22 2010 ...RED FLAG WARNING IN EFFECT FOR SUNDAY AFTERNOON AND EVENING FOR GREENLEE...GRAHAM...COCHISE...PIMA...SOUTHEAST PINAL..AND SANTA CRUZ COUNTIES DUE TO THE POTENTIAL FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND A HIGH TO VERY HIGH FIRE DANGER RATING... AZZ146-148-231115- /O.EXP.KTWC.FW.W.0012.000000T0000Z-100523T0300Z/ /O.CON.KTWC.FW.W.0013.100523T1900Z-100524T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 805 PM MST SAT MAY 22 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST SUNDAY... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST SUNDAY. * AFFECTED AREA...THE WARNING ON SUNDAY INCLUDES ALL OF FIRE WEATHER ZONE 146 /NORTHERN GREENLEE COUNTY/ AND ALL OF FIRE WEATHER ZONE 148 /GRAHAM...COCHISE...SANTA CRUZ... SOUTHERN GREENLEE... AND EASTERN PIMA COUNTIES/. * TIMING...THE WIND WILL DIMINISH AND RELATIVE HUMIDITY WILL INCREASE ABOVE 15 PERCENT. STRONGER WINDS WILL BEGIN LATE SUNDAY MORNING AND CONTINUE INTO SUNDAY EVENING. * WINDS...20-FOOT WIND SPEEDS WILL BE DIMINISHING OVERNIGHT. EXPECT SUSTAINED 20-FOOT SOUTHWEST WINDS OF 20 TO 30 MPH ON SUNDAY WITH GUSTS OVER 40 MPH...ESPECIALLY NEAR HIGHER TERRAIN. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY OF 8 TO 18 PERCENT ON SUNDAY. * IMPACTS...THE STRONG WIND AND LOW RELATIVE HUMIDITY WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ AZZ147-231115- /O.CON.KTWC.FW.W.0013.100523T1900Z-100524T0300Z/ ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- 805 PM MST SAT MAY 22 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST SUNDAY. * AFFECTED AREA...INCLUDES ALL OF FIRE WEATHER ZONE 147 /SOUTHEAST PINAL COUNTY AND THE WESTERN TWO-THIRDS OF PIMA COUNTY/. * TIMING...WINDS WILL INCREASE BY LATE MORNING ON SUNDAY...AND WILL BE STRONG AND GUSTY DURING THE AFTERNOON AND EARLY EVENING HOURS. * WINDS...SUSTAINED 20-FOOT WINDS OF 15 TO 25 MPH ARE EXPECTED WITH GUSTS OVER 40 MPH...PARTICULARLY NEAR HIGHER TERRAIN. * RELATIVE HUMIDITY...WILL RANGE FROM 9 TO 18 PERCENT. * IMPACTS...THE COMBINATION OF STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$
943 WWUS85 KTWC 231247 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 547 AM MST SUN MAY 23 2010 ...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON AND EVENING FOR GREENLEE...GRAHAM...COCHISE...PIMA...SOUTHEAST PINAL..AND SANTA CRUZ COUNTIES DUE TO THE POTENTIAL FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND A HIGH TO VERY HIGH FIRE DANGER RATING... AZZ146>148-232100- /O.CON.KTWC.FW.W.0013.100523T1900Z-100524T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 547 AM MST SUN MAY 23 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. * AFFECTED AREA...THE WARNING TODAY INCLUDES ALL OF FIRE WEATHER ZONE 146 /NORTHERN GREENLEE COUNTY/ AND ALL OF FIRE WEATHER ZONE 148 /GRAHAM...COCHISE...SANTA CRUZ... SOUTHERN GREENLEE... AND EASTERN PIMA COUNTIES/. * TIMING...THE WIND WILL DIMINISH AND RELATIVE HUMIDITY WILL INCREASE ABOVE 15 PERCENT. STRONGER WINDS WILL BEGIN LATE THIS MORNING AND CONTINUE INTO SUNDAY EVENING. * WINDS...20-FOOT WIND SPEEDS WILL BE DIMINISHING OVERNIGHT. EXPECT SUSTAINED 20-FOOT SOUTHWEST WINDS OF 20 TO 30 MPH TODAY WITH GUSTS OVER 40 MPH...ESPECIALLY NEAR HIGHER TERRAIN. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY OF 8 TO 18 PERCENT TODAY. * IMPACTS...THE STRONG WIND AND LOW RELATIVE HUMIDITY WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$
214 WWUS85 KTWC 231927 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1227 PM MST SUN MAY 23 2010 ...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON AND EVENING FOR GREENLEE...GRAHAM...COCHISE...PIMA...SOUTHEAST PINAL..AND SANTA CRUZ COUNTIES DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY...AND A HIGH TO VERY HIGH FIRE DANGER RATING... AZZ146>148-240300- /O.CON.KTWC.FW.W.0013.000000T0000Z-100524T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 1227 PM MST SUN MAY 23 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AFFECTED AREA...THE WARNING INCLUDES ALL OF SOUTHEAST ARIZONA. * TIMING...STRONG AND GUSTY WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE DIMINISHING. * WINDS...SUSTAINED 20-FOOT SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE WITH GUSTS OVER 40 MPH...ESPECIALLY NEAR HIGHER TERRAIN. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY OF 8 TO 18 PERCENT. * IMPACTS...THE STRONG WIND AND LOW RELATIVE HUMIDITY WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ HTTP://WEATHER.GOV/TUCSON
047 WWUS85 KTWC 240256 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 756 PM MST SUN MAY 23 2010 AZZ146>148-240400- /O.EXP.KTWC.FW.W.0013.000000T0000Z-100524T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 756 PM MST SUN MAY 23 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... RELATIVE HUMIDITY VALUES CONTINUE A SLOW RECOVER WITH VALUES THIS EVENING IN THE 15 TO 30 PERCENT RANGE. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MST. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 22, 2:30 AM MST, 42 minutes earlier.
Area forecast discussion, May 22, 2:30 AM MST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
230 AM MST SAT MAY 22 2010
.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL BRING WINDY CONDITIONS
THIS WEEKEND FOLLOWED BY COOLER TEMPERATURES BY MONDAY. DRY WITH A
GRADUAL WARMING TREND THE REST OF THE UPCOMING WEEK.
&&
.DISCUSSION...STILL DRY AS THE GRADIENT TIGHTENS AHEAD OF A STRONG
SYSTEM PUSHING INTO WESTERN STATES THIS WEEKEND...SOUTHWESTERLY FLOW
PICKING UP TO A BRISK PACE JUST OFF THE SURFACE. WITH LITTLE
MOISTURE THIS FAR SOUTH EXPECT WINDS TO BE THE MAIN STORY WITH THIS
SYSTEM OVER THE WEEKEND. GUSTY WINDS WITH RED FLAG CONDITIONS TODAY
AND SUNDAY. STRONGEST WINDS FOR SOUTHEAST ARIZONA SUNDAY AFTERNOON
AS THE MAIN ENERGY KICKS NORTHEAST FROM ITS DIG INTO SOUTHERN AND
CENTRAL CALIFORNIA AND LIFTS THROUGH NORTHWEST ARIZONA AND UTAH.
COULD HAVE BORDERLINE HIGH WINDS IN SOME LOCATIONS SO THE HIGH WIND
WATCH FOR SUNDAY WILL STAND. AT THE VERY LEAST A WIND ADVISORY LOOKS
PRETTY GOOD.
SAGGY TROUGH GEOMETRY REMAINS PHASED ACROSS WESTERN STATES EVEN AS
HEIGHTS AND THICKNESSES RECOVER MONDAY AND TUESDAY. THIS WILL SLOW
THE WARMING TREND AFTER THE COOLER AIR FILTERS IN EARLY IN THE NEW
WEEK. EXPECT TEMPERATURES WELL BELOW CLIMO MONDAY...WITH THE COOLING
TREND STARTING SUNDAY. SLOW RECOVER TO NEAR AVERAGES ABOUT WEDNESDAY
AS THE RIDGE AMPLIFIES IMMEDIATELY DOWNSTREAM TO OUR EAST AND AN
UNSEASONABLY STRONG SYSTEM WINDS UP NEAR NORTHERN CALIFORNIA. THE
VERY LARGE SCALE RIDGE DOWNSTREAM WILL HELP DEFLECT THE NORTHERN
CALIFORNIA SYSTEM THROUGH THE NORTHERN BASIN QUITE FAR NORTH OF OUR
AREA THE SECOND HALF OF THE WEEK.
&&
.AVIATION...A CLEAR SKIES IN SOUTHWESTERLY FLOW AHEAD OF A PACIFIC
SYSTEM. TERRAIN DRIVEN WINDS THIS MORNING. SURFACE WIND BETWEEN
17Z-23Z SWLY 12-25 KTS WITH OCCASIONAL GUSTS TO 35 KTS. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...A LOW PRESSURE SYSTEM WILL APPROACH THE REGION
TODAY...MOVE ACROSS NORTHERN ARIZONA ON SUNDAY...AND PUSH EAST OF
THE REGION MONDAY. STRONG GUSTY WINDS ALONG DRY CONDITIONS HAS LED
TO A RED FLAG WARNING TODAY FOR OUR THREE EASTERN COUNTIES...WHERE A
FEW HOURS OF 20-FOOT/10 MINUTE SUSTAINED WINDS NEAR 20 MPH/GUSTS OF
35-40 MPH WILL COINCIDE WITH VERY LOW RELATIVE HUMIDITIES.
THE SITUATION FOR SUNDAY IS A LITTLE UNCERTAIN IN THAT RELATIVE
HUMIDITIES WILL BE HIGHER AND MAYBE MARGINAL. HOWEVER WITH AN EVEN
TIGHTER PRESSURE GRADIENT EXPECTED AND GUSTS POSSIBLY OVER 50 MPH
NEAR HIGHER TERRAIN...THERE IS A FIRE WEATHER WATCH FOR ALL OF SE AZ
FOR SUNDAY AFTERNOON AND EVENING.
BEHIND THE SYSTEM ON MONDAY...LESS WIND AND COOLER TEMPERATURES ARE
EXPECTED. TEMPERATURES WILL WARM BACK UP DURING THE MIDDLE OF NEXT
WEEK AS HIGH PRESSURE ALOFT BUILDS BACK OVER THE REGION.
HOWEVER...THERE IS ANOTHER STORM SYSTEM ON THE HORIZON FOR LATE NEXT
WEEK WHICH COULD BRING US OUR NEXT ROUND OF CRITICAL FIRE WEATHER
CONDITIONS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY IN EFFECT FROM 12 NOON TO 8 PM MST TODAY AZZ019.
RED FLAG WARNING IN EFFECT FROM 12 NOON TO 8 PM MST TODAY
FIRE ZONE 146 AND EASTERN ZONE 148.
HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING AZZ019-030-034-035.
FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING AZZ146>148.
WEATHER.GOV/TUCSONHazardous weather outlook, May 21, 1:17 PM MST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 117 PM MST FRI MAY 21 2010 AZZ019-221400- NORTHERN GREENLEE COUNTY- 117 PM MST FRI MAY 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT CLEAR SKIES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WIND ADVISORY IS IN EFFECT FROM NOON TO 8 PM MST SATURDAY. A HIGH WIND WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. PLEASE REFER TO WWUS75 KTWC...PHXNPWTWC FOR MORE DETAIL. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO EXPECTED THIS WEEKEND. A RED FLAG WARNING IS IN EFFECT FROM NOON TO 8 PM MST SATURDAY. A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. PLEASE REFER TO WWUS85 KTWC...PHXRFWTWC FOR MORE DETAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ030-034-035-221400- UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 117 PM MST FRI MAY 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT CLEAR SKIES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS WEEKEND. A RED FLAG WARNING IS IN EFFECT FROM NOON TO 8 PM MST SATURDAY FOR GREENLEE...GRAHAM AND COCHISE COUNTIES. A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR ALL OF SOUTHEAST ARIZONA. PLEASE REFER TO WWUS85 KTWC...PHXRFWTWC FOR MORE DETAIL. A HIGH WIND WATCH IS ALSO IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. PLEASE REFER TO WWUS75 KTWC...PHXNPWTWC FOR MORE DETAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-031>033-221400- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY- 117 PM MST FRI MAY 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT CLEAR SKIES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING DUE TO STRONG AND GUSTY WINDS AS WELL AS LOW RELATIVE HUMIDITIES. PLEASE REFER TO WWUS85 KTWC...PHXRFWTWC FOR MORE DETAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:19 PM MST | Wind Advisory | TWC | 30 hr |
Nearby
Red Flag Warnings in Arizona, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.